Alert archive / Texas / Wind Advisories in 2016

Wind Advisory 1, NWS El Paso, TX

January 15, 2016El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Jan 15, 2016, 5:50 AM MST for El Paso County, Hudspeth County, Texas. It took effect at Jan 15, 2016, 4:00 PM MST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2016, 5:50 AM MST (12:50 UTC)
In effect from
Jan 15, 2016, 4:00 PM MST
Expired
Jan 16, 2016, 2:00 AM MST
In force
10 hr
Issued by
NWS El Paso, TX

Counties El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 89 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2016-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2016-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3064 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WWUS74 KEPZ 151250
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
550 AM MST FRI JAN 15 2016

...STRONG GUSTY WINDS DEVELOPING LATE THIS AFTERNOON AND THIS
EVENING ALONG EAST SLOPES OF MOUNTAINS...

.A PACIFIC STORM SYSTEM IS RAPIDLY MOVING TOWARDS THE BORDERLAND.
THE STORM IS CURRENTLY OVER THE GREAT BASIN WITH HIGHER CLOUDS
MOVING IN AT THIS TIME. THE STORM WILL MOVE INTO WESTERN NEW
MEXICO THIS AFTERNOON AND THROUGH SOUTHERN NEW MEXICO AND WEST
TEXAS EARLY SATURDAY MORNING. WINDS WILL INCREASE ALL AREAS THIS
AFTERNOON TO 20 TO 30 MPH. ALONG EAST SLOPES AND THROUGH PASSES OF
AREA MOUNTAINS WINDS WILL BE EVEN STRONGER WITH GUSTS TO 45 MPH BY
LATE AFTERNOON INTO EVENING. THE WINDS WILL DIMINISH LATE TONIGHT
AS THE STORM EXITS TO THE EAST.

NMZ413-TXZ419-420-152300-
/O.NEW.KEPZ.WI.Y.0001.160115T2300Z-160116T0900Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA
550 AM MST FRI JAN 15 2016

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 2 AM MST SATURDAY. 

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND REACH THEIR
  PEAK THROUGH MOST OF THE EVENING HOURS.

* WINDS...WINDS INCREASING TO 20 TO 30 MPH THIS AFTERNOON AND THEN
  GUSTING TO 45 MPH THIS EVENING.

* IMPACTS...STRONG WINDS MAY CAUSE SOME BLOWING DUST AND LOWERED
  VISIBILITIES. STRONG WINDS WILL ALSO CAUSE DRIVING DIFFICULTIES
  DUE TO CROSS WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
1 follow-up statement
472 
WWUS74 KEPZ 152212
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
312 PM MST FRI JAN 15 2016

...STRONG GUSTY WINDS DEVELOPING LATE THIS AFTERNOON AND THIS
EVENING ALONG EAST SLOPES OF AREA MOUNTAINS...

.A PACIFIC STORM SYSTEM IS RAPIDLY MOVING TOWARDS THE BORDERLAND.
THE STORM IS CURRENTLY OVER ARIZONA AND WILL MOVE ACROSS NEW
MEXICO TONIGHT. WINDS WILL INCREASE ALL AREAS LATE THIS AFTERNOON
TO 20 TO 30 MPH. ALONG EAST SLOPES AND THROUGH PASSES OF AREA
MOUNTAINS WINDS WILL BE EVEN STRONGER WITH GUSTS TO 45 MPH BY LATE
AFTERNOON INTO EVENING. THE WINDS WILL DIMINISH LATE TONIGHT AS
THE STORM EXITS TO THE EAST.

NMZ413-TXZ419-420-160900-
/O.CON.KEPZ.WI.Y.0001.160115T2300Z-160116T0900Z/
SOUTHERN TULAROSA BASIN-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
INCLUDING THE CITIES OF...OROGRANDE...
WHITE SANDS RANGE HEADQUARTERS...CHAPARRAL...FORT BLISS...
SOCORRO...EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA
312 PM MST FRI JAN 15 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST SATURDAY...

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND REACH 
  THEIR PEAK THROUGH MOST OF THE EVENING HOURS. 

* WINDS...WINDS INCREASING TO 20 TO 30 MPH LATE THIS AFTERNOON
  AND THEN GUSTING TO 45 MPH THIS EVENING.

* IMPACTS...STRONG WINDS MAY CAUSE SOME BLOWING DUST AND LOWERED 
  VISIBILITIES. STRONG WINDS WILL ALSO CAUSE DRIVING 
  DIFFICULTIES DUE TO CROSS WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Jan 15, 3:51 AM MST, 1 hour 59 minutes earlier.

Area forecast discussion, Jan 15, 3:51 AM MST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
351 AM MST FRI JAN 15 2016

.SYNOPSIS...
QUICK HITTING PACIFIC STORM SYSTEM WILL MOVE THROUGH THE
BORDERLAND THIS AFTERNOON AND EVENING...CREATING GUSTY WINDS AND
MOUNTAIN SNOW SHOWERS. THE SACRAMENTO MOUNTAINS COULD RECEIVE
THREE TO FIVE INCHES BY LATE TONIGHT. THE STORM QUICKLY EXITS EAST
TONIGHT AND DRIER WEST FLOW WILL WILL DEVELOP OVER THE WEEKEND AND
INTO THE FIRST PART OF NEXT WEEK. AFTER A COOL WEEKEND...
TEMPERATURES WILL WARM BACK ABOVE NORMAL MONDAY THROUGH MUCH OF
NEXT WEEK.

&&

.DISCUSSION...
FAIRLY ACTIVE PATTERN IN STORE OVER THE NEXT WEEK THOUGH ONLY THIS
FIRST STORM SYSTEM COMING IN TONIGHT WILL HAVE MUCH IMPACT ON THE
CWA. PACIFIC STORM SYSTEM NOW OVER THE GREAT BASIN WITH SOME OF
THE HIGHER CLOUDS JUST WEST OF NEW MEXICO. MODELS SHOW THE SYSTEM
ZIPPING NORTHWEST TO SOUTHEAST ACROSS THE CWA THIS EVENING INTO
EARLY SATURDAY MORNING. MODELS IN PRETTY GOOD AGREEMENT WITH SPEED
OF VORT CENTER/TROUGH...JUST ENTERING NORTHWEST NEW MEXICO THIS
AFTERNOON AND TO AROUND EL PASO MIDNIGHT TONIGHT. THE TROUGH
CLEARS THE CWA BY DAYBREAK SATURDAY. AS MID LEVEL WINDS BACK TO
THE WEST AND STRENGTHEN AHEAD OF THE TROUGH...WINDS ALL AREAS WILL
INCREASE. I EXPECT WINDS ALONG EAST SLOPES OF MOUNTAINS
(FRANKLINS...ORGANS...HUECOS) TO BECOME ESPECIALLY GUSTY AND HAVE
ISSUED A WIND ADVISORY THIS EVENING FOR THOSE AREAS. THE
SACRAMENTO MOUNTAINS LOOK TO GET A FAIR AMOUNT OF SNOW WITH THIS
TOO. MODELS SHOWING A SNOW WINDOW FROM ABOUT 00Z TO 06Z/08Z. TPW
SHOWS PW'S OF AROUND .4-.5 INCHES CURRENTLY WITH THE STORM AND
MODELS SHOW PW'S APPROACHING .4 INCHES BRIEFLY TONIGHT. OS WILL
ISSUE SNOW ADVISORY FOR HIGH ELEVATIONS OF THE SACS (ZONE 415).
WITH VORT TRACKING RIGHT OVER EL PASO...ALSO INSERTED LOW POPS FOR
THE EASTERN LOWLANDS THIS EVENING.

UPPER RIDGE PERSISTS OVER THE WEST COAST OF THE U.S. BUT
CONTINUES TO ALLOW WEAKENED TROUGHS THROUGH. ONE TROUGH MAKES IT
THROUGH SUNDAY FOR SOME CLOUDS. 06Z GFS DOES ACTUALLY PLOT SOME
QPF NEAR THE GILA BUT FOR NOW LEFT ANY POPS OUT OF THE ZONES.
OTHERWISE DRY WEST/NORTHWEST FLOW THROUGH TUESDAY WITH HIGH TEMPS
BACK ABOVE NORMAL BY MONDAY/TUESDAY.

AS HAS BEEN THE PATTERN RECENTLY...THE GFS AND ECMWF BEGIN
DIVERGING SIGNIFICANTLY AFTER 120 HOURS. THE GFS BRINGS ANOTHER
PROGRESSIVE TROUGH THROUGH MONDAY NIGHT/TUESDAY MORNING WITH JUST
SOME CLOUDS LIKELY. ECMWF SEEMS TO BE SLOWER WITH THAT FEATURE AND
DEEPENS TROUGH OVER ARIZONA WEDNESDAY...BRINGING THE THROUGH ACROSS
THE CWA WEDNESDAY NIGHT. THIS WOULD SUGGEST DECENT CHANCE OF
SHOWERS BUT WITH MODELS SO DIFFERENT HAVE LITTLE CONFIDENCE AT
THIS TIME. THE REMAINDER OF NEXT WEEK LOOKS TO REMAIN DRY.
HOWEVER CONFIDENCE STILL LOW AS GFS AND ECMWF CONTINUE TO BE
WILDLY OUT OF PHASE.

&&

.AVIATION...VALID 15/12Z-16/12Z.
GENLY VFR CONDS THROUGH 00Z WITH INCREASING SCT/BKN200 LAYERS 350.
AFT 00Z...INCREASING BKN120 ISOLD SHOWERS. SNOW LEVEL AROUND 7500
FEET WILL DROP TO ABOUT 5000 FEET BY EARLY SATURDAY MORNING.
CONDITIONS AT MOUNTAIN ELEVATIONS ABOVE THESE LEVELS WILL FALL TO
BKN/OVC100 5SM -SHSN. OVER THE SACRAMENTO MOUNTAINS...OCNL CIGS
BLO 020 VSBYS BLO 1SM +SHSN FROM AROUND 00Z TO 06Z. SURFACE WINDS
INCREASING THIS AFTERNOON TO WEST 15-25 KTS...WITH GUSTS TO 40 KTS
ALONG EAST SLOPES OF TERRAIN. MOD OR GREATER TURBC 00Z-08Z THROUGH
MOUNTAIN PASSES...ALONG RIDGELINES AND JUST EAST OF THE
RADICALNESS.

&&

.FIRE WEATHER...
QUICK HITTING PACIFIC STORM MOVING THROUGH THIS EVENING WITH
MOUNTAIN SNOW SHOWERS...LIKELY BRIEFLY HEAVY OVER THE HIGHER
ELEVATIONS OF FIRE ZONE 113. WINDS INCREASING TO 20-30 MPH THIS
AFTERNOON...WITH GUSTS TO 45 MPH THROUGH MOUNTAIN PASSES AND
ALONG EAST SLOPES OF MOUNTAINS. STORM EXITS SATURDAY MORNING AND
WEEKEND AND INTO MUCH OF NEXT WEEK SHOULD REMAIN DRY. TEMPERATURES
BACK ABOVE NORMAL BY MONDAY. MIN RH'S NEXT SEVERAL DAYS WILL RUN
FROM 20-25% LOWLANDS...TO 25-40% MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 60  37  55  34 /   0  10   0   0
SIERRA BLANCA           58  36  52  29 /   0  10   0   0
LAS CRUCES              58  35  52  29 /   0  10   0   0
ALAMOGORDO              54  35  50  29 /   0  20   0   0
CLOUDCROFT              37  20  35  18 /   0  70   0   0
TRUTH OR CONSEQUENCES   56  32  50  28 /   0  20   0   0
SILVER CITY             47  29  43  27 /  10  20   0   0
DEMING                  57  32  53  29 /   0   0   0   0
LORDSBURG               55  27  51  29 /   0   0   0   0
WEST EL PASO METRO      60  39  54  34 /   0  10   0   0
DELL CITY               60  32  55  29 /   0  20   0   0
FORT HANCOCK            62  36  57  33 /   0  10   0   0
LOMA LINDA              54  38  48  32 /   0  10   0   0
FABENS                  61  36  55  32 /   0  10   0   0
SANTA TERESA            59  35  53  30 /   0  10   0   0
WHITE SANDS HQ          57  38  52  32 /   0  10   0   0
JORNADA RANGE           57  34  51  25 /   0  10   0   0
HATCH                   58  34  52  28 /   0  10   0   0
COLUMBUS                59  35  53  31 /   0   0   0   0
OROGRANDE               56  38  51  31 /   0  20   0   0
MAYHILL                 46  26  42  24 /   0  60   0   0
MESCALERO               43  24  40  22 /   0  70   0   0
TIMBERON                43  27  40  24 /   0  50   0   0
WINSTON                 47  29  43  26 /  10  30   0   0
HILLSBORO               52  33  48  28 /   0  20   0   0
SPACEPORT               57  34  51  25 /   0  20   0   0
LAKE ROBERTS            47  25  45  23 /  10  30   0   0
HURLEY                  49  30  45  27 /   0  20   0   0
CLIFF                   53  30  50  25 /  10  20   0   0
MULE CREEK              49  30  47  23 /  10  10   0   0
FAYWOOD                 50  32  47  29 /   0  20   0   0
ANIMAS                  58  27  52  29 /   0   0   0   0
HACHITA                 58  28  52  29 /   0   0   0   0
ANTELOPE WELLS          59  26  54  29 /   0   0   0   0
CLOVERDALE              55  27  51  30 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM MST SATURDAY FOR
     NMZ413.

     WINTER WEATHER ADVISORY FROM 5 PM THIS AFTERNOON TO 5 AM MST
     SATURDAY FOR NMZ415.

TX...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 2 AM MST SATURDAY FOR
     TXZ419-420.

&&

17 HEFNER
Hazardous weather outlook, Jan 15, 4:23 AM MST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
423 AM MST FRI JAN 15 2016

NMZ401>403-408-414>416-161300-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
EASTERN BLACK RANGE FOOTHILLS-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
423 AM MST FRI JAN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM.

.DAY ONE...TODAY AND TONIGHT.

...SNOW ADVISORY THIS EVENING FOR THE HIGH ELEVATIONS OF
SACRAMENTO MOUNTAINS...

SNOW SHOWERS DEVELOPING LATE THIS AFTERNOON THROUGH MUCH OF
TONIGHT. SNOW COULD BECOME BRIEFLY HEAVY TONIGHT OVER THE HIGHER
ELEVATIONS OF THE SACRAMENTO MOUNTAINS. WINDY ALL AREAS THIS
AFTERNOON AND EVENING...WITH WEST WINDS 20 TO 30 MPH DEVELOPING.
ROADS COULD BECOME SLICK TONIGHT...ESPECIALLY IN THE SACRAMENTO
MOUNTAINS...WHERE SNOW AND BLOWING SNOW COULD REDUCE VISIBILITIES
TO UNDER ONE MILE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SLIGHT CHANCE OF RAIN AND SNOW SHOWERS WEDNESDAY...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NMZ404>407-409>413-417-TXZ418>424-161300-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-OTERO MESA-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
423 AM MST FRI JAN 15 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT.

...WIND ADVISORY LATE AFTERNOON AND TONIGHT ALONG EAST SLOPES OF
MOUNTAINS...

WINDY THIS AFTERNOON WITH WEST WINDS 20 TO 30 MPH DEVELOPING.
GUSTY WINDS TO 45 MPH ALONG EAST SLOPES OF MOUNTAINS THIS EVENING
COULD CAUSE MINOR DRIVING PROBLEMS DUE TO CROSS WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SLIGHT CHANCE OF RAIN SHOWERS WEDNESDAY...OTHERWISE NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

HEFNER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 5:57 AM MSTWinter Weather AdvisoryEPZOtero17 hr

Nearby

Wind Advisories in Texas, 2016Wind Advisories in New Mexico, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.